Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 237, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 2:17 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2015, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 4, 2015, 3:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Randolph County, GA, Terrell County, GA
The radar
The Ft Rucker radar (KEOX), 100 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451
WUUS52 KTAE 041817
SVRTAE
GAC243-273-041900-
/O.NEW.KTAE.SV.W.0237.150704T1817Z-150704T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
217 PM EDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
NORTHERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 300 PM EDT
* AT 217 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CUTHBERT...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUTHBERT...DAWSON...SHELLMAN...BRONWOOD...PARROTT...YEOMANS...
PLEASANT HILL...GRAVES...WADES...OLIVERS MILL...CHAMBLISS...
OAKVILLE...WHITE HOUSE...BENEVOLENCE...BRIDGES CROSSROAD AND
BROOKSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
3179 8429 3176 8429 3177 8480 3192 8483
3193 8480 3192 8480 3192 8469 3193 8468
3192 8468 3192 8445 3196 8444
TIME...MOT...LOC 1817Z 260DEG 30KT 3188 8473
$$
42-DVD2 follow-up statements
030
WWUS52 KTAE 041841
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT SAT JUL 4 2015
GAC243-041851-
/O.CAN.KTAE.SV.W.0237.000000T0000Z-150704T1900Z/
RANDOLPH GA-
241 PM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
3179 8429 3176 8429 3177 8456 3177 8460
3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 1841Z 276DEG 27KT 3184 8452
$$
GAC273-041900-
/O.CON.KTAE.SV.W.0237.000000T0000Z-150704T1900Z/
TERRELL GA-
241 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL TERRELL COUNTY...
AT 241 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DAWSON...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DAWSON...BRONWOOD...PARROTT...OAKVILLE...YEOMANS...PLEASANT HILL...
GRAVES...BRIDGES CROSSROAD...OLIVERS MILL AND CHAMBLISS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
3179 8429 3176 8429 3177 8456 3177 8460
3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 1841Z 276DEG 27KT 3184 8452
$$
42-DVD098
WWUS52 KTAE 041855
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT SAT JUL 4 2015
GAC273-041905-
/O.EXP.KTAE.SV.W.0237.000000T0000Z-150704T1900Z/
TERRELL GA-
255 PM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TERRELL COUNTY WILL
EXPIRE AT 300 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
3179 8429 3176 8429 3177 8456 3177 8460
3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 1853Z 260DEG 30KT 3184 8452
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:26 AM EDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 4, 9:26 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 AM EDT SAT JUL 4 2015 .NEAR TERM [THROUGH TODAY]... THE MORNING ANALYSIS CONTINUES TO REVEAL THE PERSISTENT PATTERN OF RIDGING OVER THE WESTERN STATES AND TROUGHING ACROSS THE EAST. AN UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE TO MISSISSIPPI BY LATE THIS AFTERNOON WITH DEEP LAYER SOUTHWEST FLOW ACROSS THE LOCAL AREA. THE 12Z KTAE SOUNDING IS FAIRLY IMPRESSIVE WITH ALREADY OVER 2000 J/KG OF SBCAPE NOTED AND MID-LEVEL LAPSE RATES IN THE 6.3-6.5 C/KM RANGE. DEEP LAYER MOISTURE IS NEAR AVERAGE FOR THIS TIME OF YEAR WITH PWAT VALUES AROUND 1.5 INCHES. GIVEN THAT WE EXPECT DECENT DELTA THETAE VALUES AND INSTABILITY THIS AFTERNOON...CONDITIONS APPEAR FAVORABLE FOR THE STORMS THAT DEVELOP THIS AFTERNOON TO PRODUCE GUSTY WINDS WITH SOME SEVERE WEATHER POSSIBLE. THERE IS A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS STRETCHED ACROSS PORTIONS OF CENTRAL ALABAMA AND GEORGIA THIS MORNING...AND THIS COULD SEND AN OUTFLOW BOUNDARY SOUTHWARD THIS AFTERNOON TO BE AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. THE PREVIOUS FORECAST HAD ALREADY PLACED THE HIGHEST POPS IN THIS GENERAL LOCATION...SO VERY FEW CHANGES WERE MADE TO THE POPS FOR TODAY. && .AVIATION... [THROUGH 12Z SUNDAY] SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH GUSTY WINDS POSSIBLE NEAR STORMS. VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION. STORMS ARE EXPECTED TO DIMINISH AFTER SUNSET. && .PREV DISCUSSION [652 AM EDT]... .SHORT TERM [TONIGHT THROUGH MONDAY]... THIS EVENING WE EXPECT FAIRLY TYPICAL SUMMERTIME WEATHER, WITH A 20 TO 30 PERCENT CHANCE OF RAIN, LIGHT WINDS, AND MUGGY CONDITIONS WITH TEMPERATURES IN THE MID 80S AROUND FIREWORKS TIME. (RAIN CHANCES QUICKLY INCREASE TO 50 PERCENT IN CENTRAL AL AND GA). A BROAD, WEAK 500 MB TROUGH WILL REMAIN OVER MUCH OF THE SOUTHEAST. A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE THROUGH THE BASE OF THE LONG WAVE TROUGH ON SUNDAY, ENHANCING THE RAIN CHANCES FOR OUR FORECAST AREA. ALTHOUGH THIS SHORT WAVE WILL BE NORTHEAST OF OUR REGION BY MONDAY, DEEP, MOIST SOUTHWEST WINDS AHEAD OF THE WEAK LONG WAVE TROUGH AXIS WILL STILL BE FAVORABLE FOR SCATTERED DEEP MOIST CONVECTIVE CELLS. WITH THE EXPECTED ABOVE-AVERAGE CLOUD COVER, HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW AVERAGE, GENERALLY IN THE UPPER 80S TO LOWER 90S. LOWS WILL BE IN THE LOWER TO MID 70S. .LONG TERM [MONDAY NIGHT THROUGH SATURDAY]... THE LATEST GFS AND ECMWF SOLUTIONS FORECAST THE WEAK 500 MB TROUGH OVER THE SOUTHEAST TO QUICKLY DISSIPATE ON TUESDAY, TO BE REPLACED BY A RELATIVELY SKINNY RIDGE WHICH WILL ACT AS A BRIDGE BETWEEN HEIGHT MAXIMA IN TX AND IN THE WESTERN ATLANTIC. AT THE SURFACE, THE BERMUDA RIDGE WILL REMAIN WHERE IT HAS BEEN FOR THE PAST FEW WEEKS, ACROSS CENTRAL FL. THIS LARGE SCALE WEATHER PATTERN GENERALLY CORRELATES WELL WITH CLIMO POPS (30-40 PERCENT EACH AFTERNOON AND EVENING) AND TEMPERATURES (LOWS IN THE 70S AND HIGHS IN THE LOWER TO MID 90S). .MARINE... RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL FL. .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 93 73 90 72 91 / 50 20 60 30 40 PANAMA CITY 88 78 85 77 86 / 20 20 60 20 40 DOTHAN 89 72 87 71 88 / 60 30 60 30 40 ALBANY 91 72 88 71 89 / 60 30 60 40 40 VALDOSTA 94 72 91 71 91 / 50 20 60 30 40 CROSS CITY 92 73 91 73 91 / 40 20 50 30 40 APALACHICOLA 89 78 86 75 88 / 20 20 40 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...DVD MARINE...FOURNIER FIRE WEATHER...HARRIGAN HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 4, 1:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 WSW PHILEMA 31.74N 84.05W
07/04/2015 LEE GA 911 CALL CENTER
TREE BLOWN DOWN ONTO PHILEMA ROAD NORTH.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:09 PM EDT | Special Weather Statement | TAE | Grady | 36 min |
| Jul 4, 12:52 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Turner, Worth | 68 min |
| Jul 4, 2:13 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Colquitt, Dougherty, Mitchell, Thomas and 2 more | 62 min |
| Jul 4, 3:01 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 44 min |
| Jul 4, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 26 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.